Advertisement

Uniformly convex and uniformly smooth Banach spaces

  • Joseph Diestel
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 485)

Keywords

Banach Space Orlicz Space Studia Math Normed Linear Space Convex Banach Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    B. A. Akimovic, On uniformly convex and univormly smooth Orlicz spaces, Teor. Funckii Funkcional Anal. i Prilozen, 15 (1970), 114–120, (Russian).Google Scholar
  2. [2]
    A. Baernstein II, On reflexivity and summability, Studia Math., 42 (1972), 91–94.MathSciNetzbMATHGoogle Scholar
  3. [3]
    J. W. Baker, Dispersed images of topological spaces and uncomplemented subspaces of C(X), Proc. AMS, 41 (1973), 309–314.MathSciNetzbMATHGoogle Scholar
  4. [4]
    S. Banach and S. Saks, Sur la convergence forte dans les champs LP Studia Math, 2 (1930), 51–57.zbMATHGoogle Scholar
  5. [5]
    B. Beauzamy, Operateurs uniformement convexifiants, preprint.Google Scholar
  6. [6]
    A. Beck, A convexity condition in Banach spaces and the strong law of large numbers, Proc. AMS, 13 (1962), 329–334.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    C. Bessaga and A. Pelczynski, On bases and unconditional convergence of series in Banach spaces, Studia Math, 18 (1958), 151–164.MathSciNetzbMATHGoogle Scholar
  8. [8]
    C. Bessaga and A. Pelczynski, Spaces of continuous functions IV, Studia Math, 19 (1960), 53–62.MathSciNetzbMATHGoogle Scholar
  9. [9]
    D. Brown, B-convexity and reflexivity in Banach spaces.Google Scholar
  10. [10]
    D. Brown, P-convexity and B-convexity in Banach spaces.Google Scholar
  11. [11]
    A. Brunel and L. Sucheston, Sur quelques conditions equivalentes a la super-reflexivite dans les espoces de Banach, CRAS, 275 (1972), 993–994.MathSciNetzbMATHGoogle Scholar
  12. [12]
    A. Brunel and L. Sucheston, On B-conves Banach spaces, Math Systems Theory, 7 (1974), 294–299.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    J. A. Clarkson, Uniformly convex spaces, Trans. AMS, 40 (1936), 396–414.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    W. J. Davis and W. B. Johnson, Compact non-nuclear operations, Studia Math., 51 (1974), 81–85.MathSciNetzbMATHGoogle Scholar
  15. [15]
    W. J. Davis, W. B. Johnson and J. Lindenstrauss, The ℓ1(n) problem and degrees of non-reflexivity, preprint.Google Scholar
  16. [16]
    M. M. Day, Reflexive Banach spaces not isomorphic to uniformly convex spaces, Bull AMS, 47 (1941), 313–317.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    E. Dubinsky, A. Pełczynski and H. P. Rosenthal, On Banach spaces X for which π2,X)=B(δ,X), Studia Math, 44 (1972), 617–648.MathSciNetzbMATHGoogle Scholar
  18. [18]
    J. Dixmier, Formes Pineatines sur un anneau d'operateurs, Bull. Soc. Math. France, 81 (1953), 9–39.MathSciNetzbMATHGoogle Scholar
  19. [19]
    P. Enflo, Banach spaces which can be given an equivalent uniformly convex norm, Israel J. Math., 13 (1972), 281–288.MathSciNetCrossRefGoogle Scholar
  20. [20]
    N. R. Farnum, The Banach-Saks Theorem in C(S), Can. J. Math., 26 (1974), 91–97.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    T. Figiel, W. B. Johnson and L. Tzafriri, On Banach lattices and spaces having local unconditional structure with applications to Lorentz function spaces, preprint.Google Scholar
  22. [22]
    T. Figiel and G. Pisier, Rademacher averages in uniformly convex spaces, preprint.Google Scholar
  23. [23]
    D. P. Giesy, On a convexity condition in normed linear spaces, Trans. AMS, 125 (1966), 114–146.MathSciNetCrossRefzbMATHGoogle Scholar
  24. [24]
    D. P. Giesy, B-convexity and reflexivity, Israel J. Math, 15 (1973), 430–436.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    D. P. Giesy and R. C. James, Uniformly ℓ(1) and B convex Banach spaces, Studia Math, 48 (1973), 61–69.MathSciNetzbMATHGoogle Scholar
  26. [26]
    Y. Gordon and D. R. Lewis, Absolutely summing operators and local unconditional structures, Acta Math.Google Scholar
  27. [27]
    A. Grothendieck, Resume de la theorie metrique des produits tensonels topologiques, Bol. Soc. Matem., Sao Paolo, 8 (1956), 1–79.zbMATHGoogle Scholar
  28. [28]
    V.I. Gurarii and N. I. Gurarii, On bases in uniformly convex and uniformly smooth Banach spaces, Izv. Akad. Nauk., 35 (1971), 210–215.MathSciNetzbMATHGoogle Scholar
  29. [29]
    O. Hanner, On the uniform convexity of Lp and ℓP, Ark. f. Mat., 3 (1956), 239–244.MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    R. E. Harrell and L. A. Karlovitz, Girths and flat Banach spaces, Bull. AMS, 76 (1970), 1288–1291.MathSciNetCrossRefzbMATHGoogle Scholar
  31. [31]
    R. E. Harrell and L. A. Karlovitz, Nonreflexivity and the girth of spheres, Inequalities III, Academic Press, New York (1972), 121–127.zbMATHGoogle Scholar
  32. [32]
    R. E. Harrell and L. A. Karlovitz, The geometry of flat Banach spaces, Trans. AMS, 192 (1974), 209–218.MathSciNetCrossRefzbMATHGoogle Scholar
  33. [33]
    J. R. Holub, On subspaces of separable norm ideals, Bull. Amer. Math. Soc., 79 (1973), 446–448.MathSciNetCrossRefzbMATHGoogle Scholar
  34. [34]
    M. Hsieh, Convergent and divergent series in Banach spaces, M. S. Thesis, LSU (1970).Google Scholar
  35. [35]
    M. I. Kadec, Unconditional convergence of series in uniformly convex spaces, Uspehi Mat. Nauk, 11 (1956), 185–190, (Russian).MathSciNetGoogle Scholar
  36. [36]
    R. C. James, Uniformly non-square Banach spaces, Ann. of Math., 80 (1964), 542–550.MathSciNetCrossRefzbMATHGoogle Scholar
  37. [37]
    R. C. James, Some self-dual properties of normed linear spaces, Symposium on Infinite Dimensional Topology, Annals of Mathematics Studies, 69 (1972), 159–175.Google Scholar
  38. [38]
    R. C. James, Super-reflexive spaces with bases, Pac. J. Math., 41 (1972), 409–419.MathSciNetCrossRefzbMATHGoogle Scholar
  39. [39]
    R. C. James, Super-reflexive Banach spaces, Can. J. Math., 24 (1972), 896–904.MathSciNetCrossRefzbMATHGoogle Scholar
  40. [40]
    R. C. James, A nonreflexive Banach space that is uniformly non-octahedral, preprint.Google Scholar
  41. [41]
    R. C. James and J. J. Schäffer, Super-reflexivity and the girth of spheres, Israel Jour. Math., 11 (1972), 398–404.MathSciNetCrossRefzbMATHGoogle Scholar
  42. [42]
    W. B. Johnson, On finite dimensional subspaces of Banach spaces with local unconditional structure, Studia Math, 51 (1974), 223–238.MathSciNetGoogle Scholar
  43. [43]
    W. B. Johnson and L. Tzafriri, On the local structure of subspaces of Banach lattices, preprint.Google Scholar
  44. [44]
    M. I. Kadec, Unconditional convergence of series in uniformly convex spaces, Uspehi Mat. Nauk, 11 (1956), 185–190, (Russian).MathSciNetGoogle Scholar
  45. [45]
    S. Kakutani, Weak convergence in uniformly convex spaces, Tohoku Math. J., 45 (1938), 188–193.zbMATHGoogle Scholar
  46. [46]
    L. A. Karlovitz, On the derals of flat Banach spaces, Math. Ann., 202 (1973), 245–250.MathSciNetCrossRefzbMATHGoogle Scholar
  47. [47]
    G. Köthe, Topological Vector Spaces I, Springer-Verlag, Berlin-Heidelber-New York, 1969.zbMATHGoogle Scholar
  48. [48]
    C. A. Kottman, Packing and reflexivity in Banach spaces, Trans. AMS, 150 (1970), 565–576.MathSciNetCrossRefzbMATHGoogle Scholar
  49. [49]
    K. J. Lindberg, On subspaces of Orlicz sequence spaces, Studia Math., 45 (1973), 119–146.MathSciNetzbMATHGoogle Scholar
  50. [50]
    J. Lindenstrauss, On the modulus of smoothness and divergent series in Banach spaces, Mich. Math. J., 10 (1963), 241–252.MathSciNetCrossRefzbMATHGoogle Scholar
  51. [51]
    J. Lindenstrauss and L. Tzatriri, On Orlicz sequence spaces, Israel J. Math., 10 (1971), 379–390.MathSciNetCrossRefzbMATHGoogle Scholar
  52. [52]
    J. Lindenstrauss and L. Tzatriri, On Orlicz sequence spaces II, Israel J. Math., 11 (1972), 355–379.MathSciNetCrossRefzbMATHGoogle Scholar
  53. [53]
    J. Lindenstrauss and L. Tzafriri, On Orlicz sequence spaces III, Israel J. Math., 14 (1973), 368–389.MathSciNetCrossRefzbMATHGoogle Scholar
  54. [54]
    C. A. McCarthy, CP, Israel J. Math., 5 (1967), 249–271.MathSciNetCrossRefGoogle Scholar
  55. [55]
    E. J. McShane, Linear functionals on certain Banach spaces, Proc. AMS, 1 (1950), 402–408.MathSciNetCrossRefzbMATHGoogle Scholar
  56. [56]
    V. D. Milman, The geometric theory of Banach spaces, Part I, Russian Math Surveys, 25 (1970), 111–170.CrossRefGoogle Scholar
  57. [57]
    V. D. Milman, The geometric theory of Banach spaces, Part II, Russian Math Surveys, 26 (1971), 79–163.MathSciNetCrossRefGoogle Scholar
  58. [58]
    H. W. Milnes, Convexity of Orlicz spaces, Pacific J. Math, 7 (1957), 1451–1483.MathSciNetCrossRefzbMATHGoogle Scholar
  59. [59]
    T. Nishiura and D. Waterman, Reflexivity and summability, Studia Math, 23 (1963), 53–57.MathSciNetzbMATHGoogle Scholar
  60. [60]
    G. Nordlander, The modulus of convexity in normed linear spaces, Ark. Mat., 4 (1960), 15–17.MathSciNetCrossRefzbMATHGoogle Scholar
  61. [61]
    P. Nyikos and J. J. Schäffer, Flat spaces of continuous functions, Studia Math, 42 (1972), 221–229.MathSciNetzbMATHGoogle Scholar
  62. [62]
    W. Orlicz, Uber unbedingte Konvergenz in Funtionraumen, Studia Math, 1 (1930), 83–85.Google Scholar
  63. [63]
    G. Pisier, Martingales a valeurs dans les espaces uniformement convexes, preprint.Google Scholar
  64. [64]
    J. J. Schäffer, Inner diameter, perimeter and girth of spheres, Math. Annalen, 173 (1967), 59–79.MathSciNetCrossRefzbMATHGoogle Scholar
  65. [65]
    J. J. Schäffer, Addendum: Inner diameter, perimeter, and girth of spheres, Math Ann., 173 (1967), 163–168.CrossRefzbMATHGoogle Scholar
  66. [66]
    J. J. Schäffer, Minimum girth of spheres, Math. Ann., 184 (1970), 169–171.MathSciNetCrossRefzbMATHGoogle Scholar
  67. [67]
    J. J. Schäffer, Spheres with maximum inner diameter, Math Ann., 190 (1971), 242–247.MathSciNetCrossRefzbMATHGoogle Scholar
  68. [68]
    J. J. Schäffer, On the geometry of spheres in L-spaces, Israel J. Math, 10 (1971), 114–120.MathSciNetCrossRefzbMATHGoogle Scholar
  69. [69]
    J. J. Schäffer and K. Sundaresan, Reflexivity and the girth of spheres, Math. Annalen, 184 (1970), 163–168.MathSciNetCrossRefzbMATHGoogle Scholar
  70. [70]
    J. Schreier, Ein Gegen beispiel zur Theorie der schwachen Konvergenz, Studia Math, 2 (1930), 58–62.zbMATHGoogle Scholar
  71. [71]
    I. Singer, A remark on reflexivity and summability, Studia Math., 26 (1965), 113–114.MathSciNetzbMATHGoogle Scholar
  72. [72]
    K. Sundaresan, Uniformly non-ℓn(1) Orlicz spaces, Israel J. Math, 3 (1965), 139–146.MathSciNetCrossRefzbMATHGoogle Scholar
  73. [73]
    K. Sundaresan, Uniform convexity of Banach spaces ℓ({Pi}), Studia Math, 39 (1971), 227–231.MathSciNetzbMATHGoogle Scholar
  74. [74]
    W. Szlenk, Sur les suites faiblementes convergentes daus l'espace L, Studia Math., 25 (1965), 337–341.MathSciNetzbMATHGoogle Scholar
  75. [75]
    N. Tomczak-Jaegermann, The moduli of smoothness and convexity and the Rademacher averages of trace class Sp, Studia Math., 50 (1974), 163–182.MathSciNetzbMATHGoogle Scholar
  76. [76]
    D. Waterman, Reflexivity and summability, II. Studia Math., 32 (1969), 61–63.MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1975

Authors and Affiliations

  • Joseph Diestel

There are no affiliations available

Personalised recommendations